Vol. 12 (2006), no. 4

To the memory of Yury L'vovich Daletskii

Editorial Board

Article (.pdf)

Methods Funct. Anal. Topology 12 (2006), no. 4, 301-301

Lévy-Dirichlet forms. II

S. Albeverio, Ya. Belopolskaya, M. Feller

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 12 (2006), no. 4, 302-314

A Dirichlet form associated with the infinite dimensional symmetrized Levy-Laplace operator is constructed. It is shown that there exists a natural connection between this form and a Markov process. This correspondence is similar to that studied in a previous paper by the same authors for the non-symmetric Levy Laplacian.

$*$-wildness of some classes of $C^*$-algebras

Sergio Albeverio, Kate Jushenko, Daniil Proskurin, Yurii Samoilenko

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 12 (2006), no. 4, 315-325

We consider the complexity of the representation theory of free products of $C^*$-algebras. Necessary and sufficient conditions for the free product of finite-dimensional $C^*$-algebras to be $*$-wild is presented. As a corollary we get criteria for $*$-wildness of free products of finite groups. It is proved that the free product of a non-commutative nuclear $C^*$-algebra and the algebra of continuous functions on the one-dimensional sphere is $*$-wild. This result is applied to estimate the complexity of the representation theory of certain $C^*$-algebras generated by isometries and partial isometries.

Properties of the spectrum of type $\pi_{+}$ and type $\pi_{-}$ of self-adjoint operators in Krein spaces

Jussi Behrndt, Friedrich Philipp, Carsten Trunk

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 12 (2006), no. 4, 326-340

We investigate spectral points of type $\pi_{+}$ and type $\pi_{-}$ for self-adjoint operators in Krein spaces. In particular a sharp lower bound for the codimension of the linear manifold $H_0$ occuring in the definition of spectral points of type $\pi_+$ and type $\pi_-$ is determined. Furthermore, we describe the structure of the spectrum in a small neighbourhood of such points and we construct a finite dimensional perturbation which turns a real spectral point of type $\pi_{+}$ (type $\pi_{-}$) into a point of positive (resp.\ negative) type. As an application we study a singular Sturm-Liouville operator with an indefinite weight.

Permutations in tensor products of factors, and $L^{2}$ cohomology of configuration spaces

Alexei Daletskii, Alexander Kalyuzhnyi

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 12 (2006), no. 4, 341-352

We prove that the natural action of permutations in a tensor product of type $\mathrm{II}$ factors is free, and compute the von Neumann trace of the projection onto the space of symmetric and antisymmetric elements respectively. We apply this result to computation of von Neumann dimensions of the spaces of square-integrable harmonic forms ($L^{2}$-Betti numbers) of $N$-point configurations in Riemannian manifolds with infinite discrete groups of isometries.

On completeness of the set of root vectors for unbounded operators

Myroslav L. Gorbachuk, Valentyna I. Gorbachuk

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 12 (2006), no. 4, 353-362

For a closed linear operator $A$ in a Banach space, the notion of a vector accessible in the resolvent sense at infinity is introduced. It is shown that the set of such vectors coincides with the space of exponential type entire vectors of this operator and the linear span of root vectors if, in addition, the resolvent of $A$ is meromorphic. In the latter case, the completeness criteria for the set of root vectors are given in terms of behavior of the resolvent at infinity.

A generalized stochastic derivative on the Kondratiev-type space of regular generalized functions of Gamma white noise

N. A. Kachanovsky

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 12 (2006), no. 4, 363-383

We introduce and study a generalized stochastic derivative on the Kondratiev-type space of regular generalized functions of Gamma white noise. Properties of this derivative are quite analogous to the properties of the stochastic derivative in the Gaussian analysis. As an example we calculate the generalized stochastic derivative of the solution of some stochastic equation with Wick-type nonlinearity.

Cyclical elements of operators which are left-inverses to multiplication by an independent variable

Yu. S. Linchuk

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 12 (2006), no. 4, 384-388

We study properties of operators which are left-inverses to the operator of multiplication by an independent variable in the space $\mathcal H (G)$ of functions that are analytic in an arbitrary domain $G$. This space is endowed with topology of compact convergence. A description of cyclic elements for such operators is obtained. The obtained statements generalize known results in this direction.

About Kronrod-Reeb graph of a function on a manifold

V. V. Sharko

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 12 (2006), no. 4, 389-396

We study Kronrod-Reeb graphs of functions with isolated critical points on smooth manifolds. We prove that any finite graph, which satisfies the condition $\Im$ is a Kronrod-Reeb graph for some such function on some manifold. In this connection, monotone functions on graphs are investigated.


All Issues